Alert archive / Missouri / River Flood Warnings in 2017
River Flood Warning 109, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Jun 15, 2017, 12:17 AM CDT for Marion County, Missouri. It took effect at Jun 15, 2017, 3:36 AM CDT. It was in force for 29 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2017, 12:17 AM CDT (05:17 UTC)
- In effect from
- Jun 15, 2017, 3:36 AM CDT
- Expired
- Jun 16, 2017, 8:44 AM CDT
- In force
- 29 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Marion County, MO
The radar
The St Louis radar (KLSX), 146 km from the middle of the area, began a volume at 05:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point North River (MO) at Palmyra (PALM7). The gauge peaked at 15.40 ft at Jun 15, 2017, 6:00 AM CDT.
- Action stage
- 11 ft
- Minor stage
- 13 ft
- Moderate stage
- 16 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05501000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
284
WGUS43 KLSX 150517
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
1217 AM CDT Thu Jun 15 2017
...The National Weather Service in St. Louis has issued a flood
warning for the following river in Missouri...
North River at Palmyra
.This Flood Warning is a result of 3 to 5 inches of precipitation the
past 24 hours and 1 inch forecast in the next 24 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC127-160517-
/O.NEW.KLSX.FL.W.0109.170615T0836Z-170616T1344Z/
/PALM7.1.ER.170615T0836Z.170615T1200Z.170615T1344Z.NO/
1217 AM CDT Thu Jun 15 2017
The National Weather Service in St. Louis has issued a
* Flood Warning for
the North River at Palmyra
* from early this morning to Friday morning.
* At 11:30 PM Wednesday the stage was 11.2 feet.
* Flood stage is 13.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage in the next couple of
hours and crest near 14.0 feet by 7 AM this morning. The river is
forecast to fall below flood stage by late this morning.
* Impact: At 14.0 feet...Marion County Rd 341 north of Palmyra
inundated. Significant agricultural land flooding...right bank.
* Impact: At 13.5 feet...County Road 333, east of Palmyra, begins to
flood.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 06/16 06/17 06/18 06/19 06/20
North River
Palmyra 13.0 11.24 14.0 7.1 4.0 3.7 3.7
&&
LAT...LON 3984 9150 3981 9150 3976 9170 3979 9170
$$4 follow-up statements
418
WGUS83 KLSX 150955
FLSLSX
Flood Statement
National Weather Service St Louis MO
455 AM CDT Thu Jun 15 2017
...The flood warning continues for the following rivers in
Missouri...
North River at Palmyra
.This Flood Warning is a result of 3 to 5 inches of precipitation the
past 24 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC127-160955-
/O.EXT.KLSX.FL.W.0109.000000T0000Z-170616T1452Z/
/PALM7.1.ER.170615T0521Z.170615T1200Z.170615T1452Z.NO/
455 AM CDT Thu Jun 15 2017
The Flood Warning continues for
the North River at Palmyra
* until Friday morning.
* At 4:30 AM Thursday the stage was 15.1 feet.
* Flood stage is 13.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 15.2 feet by this morning, then
fall below flood stage late this morning.
* Impact: At 14.0 feet...Marion County Rd 341 north of Palmyra
inundated. Significant agricultural land flooding...right bank.
* Impact: At 13.5 feet...County Road 333, east of Palmyra, begins to
flood.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 06/16 06/17 06/18 06/19 06/20
North River
Palmyra 13.0 15.14 15.2 7.1 4.0 3.7 3.7
&&
LAT...LON 3984 9150 3981 9150 3976 9170 3979 9170
$$636
WGUS43 KLSX 151123
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
623 AM CDT Thu Jun 15 2017
...Observed Flooding Changed from Minor to Minor Severity for the
following rivers in Missouri...
North River at Palmyra
.This Flood Warning is a result of 3 to 5 inches of rainfall fell over the
basin the past 24 hours ...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC127-161123-
/O.EXT.KLSX.FL.W.0109.000000T0000Z-170616T2122Z/
/PALM7.1.ER.170615T0521Z.170615T1200Z.170615T2122Z.NO/
623 AM CDT Thu Jun 15 2017
The Flood Warning continues for
The North River at Palmyra* At 5:30 AM Thursday the stage was 15.3 feet.
* Flood stage is 13.0 feet.
* Minor flooding is occurring and is forecast to continue.
* The river is forecast to crest near 15.5 feet by this morning. The
river is forecast to fall below flood stage late this afternoon.
* Impact: At 14.0 feet...Marion County Rd 341 north of Palmyra
inundated. Significant agricultural land flooding...right bank.
* Impact: At 13.5 feet...County Road 333, east of Palmyra, begins to
flood.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 06/16 06/17 06/18 06/19 06/20
North River
Palmyra 13.0 15.32 8.6 4.0 3.7 3.7 3.7
&&
LAT...LON 3984 9150 3981 9150 3976 9170 3979 9170
$$704
WGUS83 KLSX 151527
FLSLSX
Flood Statement
National Weather Service St Louis MO
1027 AM CDT Thu Jun 15 2017
...The Flood Warning continues for the following rivers in
Missouri...
North River at Palmyra
.This Flood Warning is a result of 3 to 5 inches of rainfall fell over
the basin past 24 hours ...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC127-161527-
/O.EXT.KLSX.FL.W.0109.000000T0000Z-170616T1824Z/
/PALM7.1.ER.170615T0521Z.170615T1145Z.170615T1824Z.NO/
1027 AM CDT Thu Jun 15 2017
The Flood Warning continues for
the North River at Palmyra
* until Friday afternoon.
* At 9:30 AM Thursday the stage was 14.6 feet.
* Flood stage is 13.0 feet.
* Minor flooding is forecast.
* The river is forecast to continue falling to below flood stage by
this afternoon.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 06/16 06/17 06/18 06/19 06/20
North River
Palmyra 13.0 14.61 7.4 4.3 3.8 3.8 3.7
&&
LAT...LON 3984 9150 3981 9150 3976 9170 3979 9170
$$091
WGUS83 KLSX 152003
FLSLSX
Flood Statement
National Weather Service St Louis MO
303 PM CDT Thu Jun 15 2017
...The Flood Warning is cancelled for the following rivers in
Missouri...
North River at Palmyra
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC127-152033-
/O.CAN.KLSX.FL.W.0109.000000T0000Z-170616T1824Z/
/PALM7.1.ER.170615T0521Z.170615T1145Z.170615T1625Z.NO/
303 PM CDT Thu Jun 15 2017
The Flood Warning is cancelled for
the North River at Palmyra.
* At 2:30 PM Thursday the stage was 10.3 feet.
* Flood stage is 13.0 feet.
* The river fell below flood stage at 11:25 AM Thursday.
* The river will continue falling to 7.4 feet by tomorrow morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 06/16 06/17 06/18 06/19 06/20
North River
Palmyra 13.0 10.31 7.4 4.3 3.8 3.8 3.7
&&
LAT...LON 3984 9150 3981 9150 3976 9170 3979 9170
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jun 14, 11:16 PM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Jun 14, 11:16 PM CDT, 1 hour 1 minute before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1116 PM CDT Wed Jun 14 2017 .SHORT TERM... (Through Late Thursday Afternoon) Issued at 331 PM CDT Wed Jun 14 2017 The synoptic pattern this afternoon features an upper level trough moving across portions of the northern Plains, with its trough axis extending southeast into portions of MN/IA and northern MO. This trough will swing through this evening into tonight, bringing continued chances for showers/storms to the region. A rather complex scenario unfolding for late this afternoon into the overnight hours, with confidence below average in the forecast details. One cluster of convection that affected the St. Louis metro area earlier has pushed east into central IL, while another cluster that affected northeast MO and western IL has also pushed into north- central IL. These clusters have left outflow boundaries along which renewed convection should continue to develop through this evening. It appears the most focused areas of this activity will shift into portions of central and east-central MO as we head through the evening hours. Plenty of instability with MLCAPEs of 2500-3500+ J/kg within a very moist atmosphere will lead to a continued threat of wet microbursts within individual cells and cell clusters through this evening despite fairly marginal deep-layer shear values (20-30 knots of 0-6km bulk shear). Tonight's forecast will largely hinge on convective evolution this afternoon/evening. Latest thinking is that convection this evening will likely wane/shift to the southeast after 03Z or so. However, a broad low-level jet of 20-30 knots will focus into the region likely after 06Z which could lead to renewed convection along any remnant outflow boundaries. Where exactly this activity will focus and how strong it will be is hard to pinpoint at this time, but think areas along/south of I-70 will see the best potential at this renewed development. Activity will shift mainly south of the region on Thursday, as surface ridging briefly takes hold. Temperatures will still be warm, however, with highs expected in the upper 80s to low 90s. KD .LONG TERM... (Thursday Night through Next Wednesday) Issued at 331 PM CDT Wed Jun 14 2017 The synoptic pattern at the start of the long term period will feature westerly flow aloft. This regime will continue through the weekend, before northwesterly flow takes hold, shunting this warm/unstable airmass to the southeast for the first part of next week. Active pattern will persist through this upcoming weekend as several shortwave troughs move through the westerly flow aloft. The first will come Thursday night into Friday. This system will bring renewed shower/storm chances to the region, some of which could be strong to severe depending on exact timing. An additional wave will move through Friday night into Saturday, with yet a third (and the most significant wave) moving through Saturday night into Sunday. Each of the waves will carry with them the threat of strong to severe thunderstorms. A cold front associated with the wave on Sunday will usher in a cooler and drier airmass for Sunday afternoon into the first part of next week. This cooler/drier regime will continue through midweek, before additional showers/storms are possible by Tuesday along with increasing temperatures/humidities. KD && .AVIATION... (For the 06z TAFs through 06z Thursday Night) Issued at 1050 PM CDT Wed Jun 14 2017 Convection will move through the taf sites overnight, then eventually sink south of the taf sites by 12Z Thursday. There will be some low level cloudiness in the morning, possibly down to the MVFR catagory, but this should clear out in the afternoon. Winds will be variable, but light Thursday and Thursday night. SPECIFICS FOR KSTL: Convection will move through the STL area overnight, then eventually sink south of STL by 12Z Thursday. There will be some low level cloudiness in the morning, possibly down to the MVFR catagory, but this should clear out in the afternoon. Winds will be variable, but light Thursday and Thursday night. GKS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jun 14, 3:38 PM CDT, 8 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 338 PM CDT Wed Jun 14 2017 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-151200- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 338 PM CDT Wed Jun 14 2017 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight Scattered strong to severe thunderstorms are possible through tonight across much of the area. Damaging winds and large hail are the primary threats. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Isolated strong to severe thunderstorms are possible Thursday night as well as on Friday and Friday night across portions of the area. Damaging winds appear to be the primary threat. Scattered severe thunderstorms are possible Saturday afternoon and Saturday night, mainly across portions of northeast Missouri and west-central Illinois. .SPOTTER INFORMATION STATEMENT... Spotter activation may continue to be needed tonight. Spotters are encouraged to report any type of severe weather to the National Weather Service. KD
In the hours before
Special weather statement, Jun 14, 8:45 PM CDT, 3 hours 32 minutes before
Special Weather Statement
National Weather Service St Louis MO
845 PM CDT WED JUN 14 2017
ILZ060-064-065-070-100-150230-
Marion IL-Bond IL-Madison IL-Montgomery IL-Fayette IL-
845 PM CDT WED JUN 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BOND COUNTY IN SOUTH
CENTRAL ILLINOIS...NORTHEASTERN MADISON COUNTY IN SOUTHWESTERN
ILLINOIS...NORTHWESTERN MARION...WESTERN FAYETTE AND MONTGOMERY
COUNTIES IN SOUTH CENTRAL ILLINOIS UNTIL 930 PM CDT...
At 844 PM CDT, Doppler radar was tracking a strong thunderstorm near
Taylor Springs, moving east at 25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Vandalia, Greenville, Litchfield, Hillsboro, Nokomis, Ramsey, Witt,
Taylor Springs, Coffeen, Mulberry Grove, Schram City, Sorento,
Shobonier, Woburn, Van Burensburg, Reno, Pleasant Mound, Pittsburg,
Irving and Shafter.
This includes Interstate 70 in Illinois between exits 45 and 63.
This also includes Ramsey Lake State Park and Lake Lou Yaeger.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A severe thunderstorm watch remains in effect until 1000 PM CDT for
south central and southwestern Illinois.
LAT...LON 3896 8974 3900 8973 3900 8970 3908 8970
3930 8963 3933 8914 3922 8914 3921 8904
3875 8903
TIME...MOT...LOC 0144Z 287DEG 21KT 3914 8958
GKSLocal storm report, Jun 14, 8:50 PM CDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
850 PM CDT WED JUN 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 PM TSTM WND DMG LITCHFIELD 39.18N 89.66W
06/14/2017 MONTGOMERY IL EMERGENCY MNGR
MULTIPLE POWER LINES DOWN IN LITCHFIELD.
&&
EVENT NUMBER LSX1700490
KANOFSKYSpecial weather statement, Jun 14, 9:11 PM CDT, 3 hours 6 minutes before
Special Weather Statement
National Weather Service St Louis MO
911 PM CDT WED JUN 14 2017
ILZ097-MOZ034>036-042-150300-
Pike IL-Pike MO-Audrain MO-Monroe MO-Ralls MO-
911 PM CDT WED JUN 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PIKE COUNTY IN WEST
CENTRAL ILLINOIS...RALLS COUNTY IN NORTHEASTERN MISSOURI...
NORTHEASTERN AUDRAIN COUNTY IN CENTRAL MISSOURI...SOUTHEASTERN MONROE
AND PIKE COUNTIES IN NORTHEASTERN MISSOURI UNTIL 1000 PM CDT...
At 910 PM CDT, Doppler radar was tracking a strong thunderstorm near
Santa Fe, moving east at 15 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Hannibal, Bowling Green, Vandalia, Louisiana, Santa Fe, New London,
Perry, Eolia, Center, Frankford, Farber, Curryville, Tarrants,
Spencerburg, Hull, Kinderhook, Edgewood, Saverton, St. Clement and
Ilasco.
This includes Interstate 72 near exit 10.
This also includes Mark Twain Lake Recreational Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A severe thunderstorm watch remains in effect until 1000 PM CDT for
west central Illinois...and central and northeastern Missouri.
LAT...LON 3975 9118 3923 9098 3923 9118 3927 9183
3945 9189 3969 9133 3969 9131 3970 9131
TIME...MOT...LOC 0210Z 255DEG 15KT 3939 9177
GKSLocal storm report, Jun 14, 9:52 PM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
952 PM CDT WED JUN 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM FLASH FLOOD 3 N SHELBINA 39.74N 92.04W
06/14/2017 SHELBY MO LAW ENFORCEMENT
AT LEAST 6 TO 12 INCHES OF WATER OVER
HIGHWAY 15 AT SALT RIVER BRIDGE.
&&
MABLocal storm report, Jun 14, 11:32 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1132 PM CDT WED JUN 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM TSTM WND GST 1 ENE NOVELTY 40.02N 92.19W
06/14/2017 M40 MPH KNOX MO MESONET
MISSOURI MESONET.
&&
EVENT NUMBER LSX1700491
GOSSELINLocal storm report, Jun 14, 11:47 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1147 PM CDT WED JUN 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM FLASH FLOOD SHELBINA 39.69N 92.04W
06/14/2017 SHELBY MO LAW ENFORCEMENT
U.S. HIGHWAY 36 HAS WATER OVER IT IN
NUMEROUS LOCATIONS BOTH EAST AND WEST OF
SHELBINA. IN SHELBINA, MULTIPLE ROADS ARE
CLOSED DUE TO FLASH FLOODING.
&&
MABThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 7:15 PM CDT | Areal Flood Advisory | LSX | Marion, Pike, Ralls | 3 hr |
| Jun 14, 8:10 PM CDT | Special Weather Statement | LSX | Ralls | 50 min |
| Jun 14, 8:18 PM CDT | Severe Thunderstorm Warning | LSX | Pike, Ralls | 42 min |
| Jun 14, 9:11 PM CDT | Special Weather Statement | LSX | Pike, Ralls | 49 min |
| Jun 15, 12:26 AM CDT | Flash Flood Warning | LSX | Marion, Shelby | 8 hr |
| Jun 15, 12:32 AM CDT | Flash Flood Warning | LSX | Monroe, Pike, Ralls | 8 hr |
Nearby
River Flood Warnings in Missouri, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.